Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 178, NWS Wichita, KS

July 23, 2013McPherson County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 23, 2013, 6:41 PM CDT for McPherson County, Rice County, Kansas. It was in force for 34 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2013, 6:41 PM CDT (23:41 UTC)
Expired
Jul 23, 2013, 7:15 PM CDT
In force
34 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties McPherson County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 90 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 6:50 PM CDTHAIL 1Little River, KS
Jul 23, 6:52 PM CDTHAIL 1.5Little River, KS
Jul 23, 6:56 PM CDTHAIL 2.752 Se Little River, KSSPOTTER REPORTS DAMAGED TREES AND CRACKED WINDSHIELDS DUE TO HAIL
Jul 23, 6:57 PM CDTHAIL 1.75Windom, KS
Jul 23, 6:57 PM CDTHAIL 2.754 Se Windom, KS
Jul 23, 7:01 PM CDTHAIL 1.7515 W Mcpherson, KS
Jul 23, 7:15 PM CDTHAIL 2.755 Sw Inman, KS
Jul 23, 7:21 PM CDTHAIL 1.758 Nne Willowbrook, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 5:15 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 890 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
890 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
1843 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WUUS53 KICT 232341
SVRICT
KSC113-159-240015-
/O.NEW.KICT.SV.W.0178.130723T2341Z-130724T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  EASTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 715 PM CDT

* AT 638 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
  MARQUETTE...AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LITTLE RIVER...WINDOM...INMAN AND MCPHERSON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3818 9759 3817 9802 3852 9810 3852 9793
      3861 9792 3860 9782
TIME...MOT...LOC 2341Z 337DEG 31KT 3850 9793

HAIL...1.75IN
WIND...60MPH

$$

BILLINGS
2 follow-up statements
723 
WWUS53 KICT 232349
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT TUE JUL 23 2013

KSC113-159-240015-
/O.CON.KICT.SV.W.0178.000000T0000Z-130724T0015Z/
RICE KS-MCPHERSON KS-
649 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MCPHERSON AND EASTERN RICE COUNTIES UNTIL 715 PM CDT...

AT 646 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINDOM...AND
MOVING SOUTHEAST AT 35 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WINDOM...INMAN AND MCPHERSON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3818 9759 3817 9802 3852 9810 3852 9793
      3861 9792 3860 9782
TIME...MOT...LOC 2349Z 337DEG 31KT 3842 9792

HAIL...2.50IN
WIND...60MPH

$$

KETCHAM
095 
WWUS53 KICT 232358
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CDT TUE JUL 23 2013

KSC113-159-240015-
/O.CON.KICT.SV.W.0178.000000T0000Z-130724T0015Z/
RICE KS-MCPHERSON KS-
658 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MCPHERSON AND EASTERN RICE COUNTIES UNTIL 715 PM CDT...

AT 657 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINDOM...AND
MOVING SOUTHEAST AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
         SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
         VEHICLES.

LOCATIONS IMPACTED INCLUDE...
INMAN AND MCPHERSON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3818 9759 3817 9802 3852 9810 3852 9793
      3861 9792 3860 9782
TIME...MOT...LOC 2359Z 337DEG 31KT 3835 9794

HAIL...2.75IN
WIND...60MPH

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:19 PM CDT, 22 minutes earlier.

Area forecast discussion, Jul 23, 6:19 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT TUE JUL 23 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 318 PM CDT TUE JUL 23 2013

THIS EVENING-TONIGHT: FAIRLY IMPRESSIVE SETUP FOR SEVERE WEATHER
THIS EVENING/TONIGHT OVER THE FLINT HILLS AND AREAS EAST OF I-135.
A POTENT SHORTWAVE OVER NEB WILL DIVE SOUTHEAST INTO NE KS THIS
EVENING...HELPING PUSH A COLD FRONT TO NEAR I-70. A VERY UNSTABLE
AIRMASS WILL BE LOCATED JUST AHEAD OF THIS FRONTAL BOUNDARY.
EXPECTING SEVERE THUNDERSTORMS TO DEVELOP ALONG THIS FRONT...MOST
LIKELY NEAR I-70...SOMEWHERE BETWEEN KMHK AND KSLN WITH HP
SUPERCELLS THE MOST LIKELY STORM MODE INITIALLY AS LATEST SHORT TERM
MODELS SHOW IMPRESSIVE NW FLOW 0-6KM BULK SHEAR FOR LATE JULY OF
45-55 KTS. THIS ALONG WITH CLOCKWISE ROTATIONAL SHEAR SUGGESTS
SUSTAINED ROTATING STORMS FOR LARGE HAIL AND DAMAGING WINDS...AS
THIS SUPERCELL DROPS SOUTH-SOUTHEAST INTO THE FLINT HILLS AND
SOUTHEAST KS.  ALSO STRONG 850-700H MOISTURE TRANSPORT AND
CONVERGENCE ALONG THIS BOUNDARY WILL LEAD TO WIDESPREAD SHOWERS AND
THUNDERSTORMS ELSEWHERE FOR THE INITIAL STORMS TO MERGE INTO A
COMPLEX OF STORMS AS THIS EVENING GOES ON...AS THE FRONT PROGRESSES
TO THE SOUTH. COULD SEE SOME SUPERCELL STRUCTURES MAINTAIN
THEMSELVES WITHIN THE COMPLEX WHICH COULD LEAD TO A HEIGHTENED
DAMAGING WIND THREAT FOR COUNTIES ALONG AND EAST OF CHASE-BUTLER-
COWLEY CO LINE. HAZARDOUS WEATHER OUTLOOK HAS ALREADY BEEN UPDATED
TO SHOW THIS HEIGHTENED CHANCE.

NEXT CONCERN WILL BE HEAVY RAINFALL CHANCES ASSOCIATED WITH THIS
COMPLEX OF STORMS. THIS COULD BE ESPECIALLY TRUE OVER SOUTHEAST
KS...AS LATEST MODEL TRENDS SHOW PW VALUES OF 150-200 PERCENT OF
NORMAL OVER THIS AREA...FOR VERY EFFICIENT RAINFALL PRODUCERS.
LATEST NAM/WRF SHOWS THAT INITIAL SVR COMPLEX OF STORMS WILL BE
FAIRLY PROGRESSIVE...PUSHING SOUTH INTO NE OK LATE THIS
EVENING/OVERNIGHT...BUT MOISTURE TRANSPORT LINGERS OVER SOUTHEAST KS
WELL INTO THE OVERNIGHT HOURS...WHICH COULD LEAD TO A SIGNIFICANT
STRATIFORM RAIN AREA LINGERING OVER SE KS FOR A GOOD PORTION OF THE
NIGHT. SO CERTAINLY COULD SEE SOME 1 TO 2 INCH RAINFALL AMOUNTS
ACROSS THIS AREA. FLASH FLOOD GUID VALUES ARE FAIRLY LOW AROUND 2.25
INCHES/3 HOURS. SO A BORDERLINE FLASHING FLOODING THREAT...GIVEN THE
FORECASTED VALUES.  WILL NOT GO WITH ANY FLASH FLOOD WATCH...GIVEN
THE UNCERTAINTY...BUT COULD SEE SOME LOCALIZED FLOODING.

WED: COULD SEE SOME SHOWERS AND EMBEDDED STORMS LINGER OVER PORTIONS
OF SOUTHEAST KS FOR THE MORNING HOURS ON WED AS WELL...WITH COOLER
AND DRIER AIR MOVING INTO CEN KS FOR WED AFTN. WILL KEEP SOME LOW
POPS OVER SRN KS...FOR WED AFTN AS MODELS LINGER MAIN SYNOPTIC FRONT
ALONG THE KS/OK BORDER WITH A VERY UNSTABLE AIRMASS ALONG IT OR JUST
TO THE SOUTH OF IT. COULD SEE SOME HUMID AIR LINGER FOR AREAS ALONG
AND SOUTH OF HIGHWAY 54/400 UNTIL THE EVENING HOURS BEFORE CHANCES
PUSH SOUTH INTO OK...THEN THE DRIER AIR TRYS TO PUSH ACROSS THE
WHOLE AREA FOR WED NIGHT WITH DRY CONDITIONS EXPECTED AS SHORTWAVE
RIDGING MOVES OVER THE AREA AHEAD OF THE NEXT SHORTWAVE TROUGH
MOVING OVER THE NRN ROCKIES.

THU-FRI:
ANOTHER SHORTWAVE LOOKS TO DROP SOUTH OUT OF THE NRN ROCKIES FOR
THU...AS LOW LEVEL FLOW AND MOISTURE SLOWLY RETURNS TO THE SOUTH
AHEAD OF SHORTWAVE AS IT MOVES ACROSS THE PLAINS. THIS WILL SET THE
STAGE FOR ANOTHER ACTIVE SHOWER AND THUNDERSTORM DAY ON THU
INITIALLY ACROSS THE WRN HALF OF THE FORECAST AREA...AND EVENTUALLY
ACROSS THE WHOLE AREA BY THU NIGHT AS ISENTROPIC LIFT INCREASES
ACROSS THE AREA AS THIS SHORTWAVE DROPS SOUTHEAST.

COULD SEE SOME OF THIS CONVECTION LINGER ACROSS SRN KS FOR THE EARLY
PORTIONS OF FRI AS 850-700H MOISTURE TRANSPORT CONTINUES ACROSS SRN
KS.  SO WILL KEEP SOME POPS OVER THE ERN HALF OF THE FORECAST AREA
INTO FRI AS WELL.  THE NW FLOW REGIME WILL KEEP TEMPS UNSEASONABLY
COOL FOR LATE JULY...WITH CLOUD COVER KEEPING MAX TEMPS IN THE LOWER
80S.

KETCHAM

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 318 PM CDT TUE JUL 23 2013

UNSEASONABLY COOL HIGH TEMPERATURES CAN BE EXPECTED AT THE START OF
THE WEEKEND AS A MID/UPPER LOW MIGRATES SLOWLY EASTWARD OVER THE
GREAT LAKES WITH NW UPPER FLOW PREVAILING ACROSS THE CENTRAL AND
NORTHERN PLAINS. IN THE WAKE OF A COLD FRONT...HIGHS ON SAT ARE ONLY
EXPECTED TO REACH THE LOW 80S.  THE MID/UPPER RIDGE BEGINS TO
FLATTENS OUT BY THE END OF THE WEEKEND/EARLY NEXT WEEK ALLOWING
HIGHS TO RETURN TO SEASONABLE NORMALS. MAINTAINED LOW POPS INTO
EARLY NEXT WEEK AS A SERIES OF MORE SUBTLE SHORTWAVE TROUGHS EMERGE
FROM THE ROCKIES.

KETCHAM

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 613 PM CDT TUE JUL 23 2013

CLUSTERS OF SEVERE THUNDERSTORMS ARE LIKELY TO CONTINUE TO DEVELOP
ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KS THIS EVENING
ALONG/NORTHEAST OF A THUNDERSTORM OUTFLOW BOUNDARY IN A HIGHLY
UNSTABLE/SHEARED ENVIRONMENT. THE MOST LIKELY TAF SITES TO BE
AFFECTED APPEAR TO INCLUDE SLN...HUT...ICT AND CNU. SEVERE WIND
GUSTS/LARGE HAIL WILL BE THE MAIN THREATS ALONG WITH BRIEF IFR
REDUCED VSBYS. MOST OF THE ACTIVITY IS PROGGED TO SHIFT SOUTH INTO
OKLAHOMA LATE TONIGHT...WITH ONLY ISOLD...LESS INTENSE ACTIVITY
REMAINING IN SOUTHEAST KS. PREVAILING WIND COMPONENT WILL BE EAST-
NORTHEAST INTO WEDNESDAY...WITH CONDITIONS LESS FAVORABLE FOR
SEVERE WEATHER.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    73  89  71  89 /  40  20  10  50
HUTCHINSON      70  88  70  89 /  40  10  10  50
NEWTON          70  88  69  89 /  50  20  10  50
ELDORADO        72  87  68  89 /  60  20  10  40
WINFIELD-KWLD   74  90  71  89 /  50  20  20  40
RUSSELL         64  88  70  87 /  30  10  10  50
GREAT BEND      64  88  70  86 /  30  10  10  50
SALINA          67  88  69  89 /  50  10  10  50
MCPHERSON       68  88  69  88 /  50  10  10  50
COFFEYVILLE     77  88  70  91 /  60  40  30  20
CHANUTE         73  86  68  89 /  70  30  20  20
IOLA            73  86  67  89 /  70  20  10  20
PARSONS-KPPF    75  87  70  90 /  60  30  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 23, 6:13 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT TUE JUL 23 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-242315-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
613 PM CDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF THE AREA THIS
EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF DAMAGING WINDS TO
80 MPH AND HAIL UP TO THE SIZE OF TENNIS BALLS. IN ADDITION...ANY
STORM WILL HAVE THE POTENTIAL TO PRODUCE HIGH RAINFALL RATES THAT
MAY RESULT IN LOCALIZED FLOODING.

HEAT INDICES ARE EXPECTED TO REMAIN AROUND 100 TO 104 DEGREE
RANGE NEAR THE OKLAHOMA STATE LINE UNTIL EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ALONG THE
KANSAS OKLAHOMA BORDER EARLY WEDNESDAY AFTERNOON. THE MAIN CONCERN
WILL BE DAMAGING DOWNBURST WINDS TO 60 MPH.

PERIODIC CHANCES FOR THUNDERSTORMS WILL REMAIN ACROSS THE ENTIRE
AREA FOR THURSDAY AND FRIDAY...WITH A BRIEF LULL OVER THE WEEKEND
AND
CONTINUED CHANCES EARLY NEXT WEEK. STRONG STORMS WITH LOCALLY
HEAVY RAINS WILL BE POSSIBLE THROUGHOUT THE WEEK. THE BEST CHANCES
FOR MORE ORGANIZED SEVERE WEATHER AND FLOODING APPEARS TO BE ON
THURSDAY NIGHT AND EARLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS
CENTRAL...SOUTH CENTRAL AND SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Jul 23, 5:30 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             2 S LINCOLN             39.01N 98.15W
07/23/2013  E1.00 INCH       LINCOLN            KS   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED ON HIGHWAY K-14

&&

SGS
Local storm report, Jul 23, 5:39 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
539 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             5 S LINCOLN             38.97N 98.15W
07/23/2013  E1.50 INCH       LINCOLN            KS   TRAINED SPOTTER

            PING PONG AND QUARTER SIZE HAIL REPORTED NEAR 200TH ROAD
            AND GRAIN DRIVE

&&

SGS
Local storm report, Jul 23, 6:03 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
603 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             8 NE ELLSWORTH          38.82N 98.12W
07/23/2013  E1.25 INCH       ELLSWORTH          KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jul 23, 6:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             8 NE ELLSWORTH          38.82N 98.12W
07/23/2013  E1.75 INCH       ELLSWORTH          KS   TRAINED SPOTTER

            SPOTTERS YARD IS COVERED WITH PING PONG BALL TO GOLF BALL
            SIZE HAIL

&&

SGS
Local storm report, Jul 23, 6:12 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
612 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             5 NW SYLVAN GROVE       39.06N 98.46W
07/23/2013  E1.75 INCH       LINCOLN            KS   TRAINED SPOTTER

            GOLF BALL HAIL AT PIKE AND 50TH ROAD

&&

SGS
Local storm report, Jul 23, 6:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
617 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             10 E ELLSWORTH          38.74N 98.04W
07/23/2013  E1.75 INCH       ELLSWORTH          KS   TRAINED SPOTTER

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:16 PM CDTSpecial Weather StatementICTSedgwick29 min
Jul 22, 7:22 PM CDTSpecial Weather StatementICTKingman23 min
Jul 22, 7:45 PM CDTSpecial Weather StatementICTKingman30 min
Jul 22, 8:05 PM CDTSpecial Weather StatementICTReno25 min
Jul 22, 8:20 PM CDTSevere Thunderstorm WarningICTReno, Rice25 min
Jul 22, 8:37 PM CDTSpecial Weather StatementICTSedgwick38 min
Jul 22, 8:46 PM CDTSpecial Weather StatementICTReno29 min
Jul 22, 8:59 PM CDTSevere Thunderstorm WarningICTReno31 min
Jul 22, 9:33 PM CDTSpecial Weather StatementICTKingman27 min
Jul 22, 9:38 PM CDTSpecial Weather StatementICTEllsworth37 min
Jul 22, 10:00 PM CDTSpecial Weather StatementICTBarton30 min
Jul 22, 10:01 PM CDTSpecial Weather StatementICTEllsworth29 min
Jul 22, 10:28 PM CDTSpecial Weather StatementICTBarton32 min
Jul 23, 1:09 AM CDTSpecial Weather StatementICTRussell36 min
Jul 23, 1:27 AM CDTSpecial Weather StatementICTKingman48 min
Jul 23, 2:54 AM CDTSpecial Weather StatementICTRussell51 min
Jul 23, 3:27 AM CDTSpecial Weather StatementICTEllsworth48 min
Jul 23, 4:20 AM CDTSpecial Weather StatementICTBarton40 min
Jul 23, 6:48 AM CDTSpecial Weather StatementICTLincoln27 min
Jul 23, 7:25 AM CDTSpecial Weather StatementICTLincoln35 min
Jul 23, 7:48 AM CDTAreal Flood WarningICTLincoln3 hr
Jul 23, 5:02 PM CDTSpecial Weather StatementICTLincoln28 min
Jul 23, 5:06 PM CDTSevere Thunderstorm WarningICTLincoln39 min
Jul 23, 5:39 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln51 min
Jul 23, 6:11 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline49 min
Jul 23, 6:28 PM CDTSevere Thunderstorm WarningICTLincoln32 min
Jul 23, 6:55 PM CDTSevere Thunderstorm WarningICTEllsworth35 min
Jul 23, 6:58 PM CDTSevere Thunderstorm WarningICTLincoln32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.